Alert archive / Michigan / Gale Watches in 2021
Gale Watch 13, NWS Marquette, MI
NWS Marquette, MI issued this gale watch at Nov 4, 2021, 4:21 AM EDT. It took effect at Nov 5, 2021, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2021, 4:21 AM EDT (08:21 UTC)
- In effect from
- Nov 5, 2021, 2:00 PM EDT
- Expired
- Nov 5, 2021, 4:08 AM EDT
- In force
- Issued by
- NWS Marquette, MI
The text
As transmitted.
957 WHUS73 KMQT 040821 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 421 AM EDT Thu Nov 4 2021 LSZ242>244-041630- /O.NEW.KMQT.SC.Y.0130.211105T0300Z-211105T1800Z/ Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 421 AM EDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT FRIDAY... * WHAT...Southwest winds around 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...From 11 PM this evening to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-248-250-041630- /O.NEW.KMQT.GL.A.0013.211105T1800Z-211106T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 421 AM EDT Thu Nov 4 2021 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 9 ft possible. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
4 follow-up statements
981 WHUS73 KMQT 041453 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1053 AM EDT Thu Nov 4 2021 LSZ242>244-042300- /O.CON.KMQT.SC.Y.0130.211105T0300Z-211105T1800Z/ Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 1053 AM EDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT FRIDAY... * WHAT...Southwest winds around 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Eagle River to Manitou Island MI, Upper Entrance of Portage Canal to Eagle River MI and Ontonagon to Upper Entrance of Portage Canal MI. * WHEN...From 11 PM this evening to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-248-250-042300- /O.CON.KMQT.GL.A.0013.211105T1800Z-211106T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1053 AM EDT Thu Nov 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 9 ft possible. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage, Seul Choix Point to Point Detour MI and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
066 WHUS73 KMQT 042016 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 416 PM EDT Thu Nov 4 2021 LSZ249>251-050430- /O.EXB.KMQT.SC.Y.0130.211105T1400Z-211106T0000Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 416 PM EDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...From 10 AM to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ242>244-050430- /O.CON.KMQT.SC.Y.0130.211105T0300Z-211105T1800Z/ Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 416 PM EDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 4 ft expected. * WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...From 11 PM this evening to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ266-267-050430- /O.EXB.KMQT.GL.A.0013.211105T2300Z-211106T1100Z/ Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 416 PM EDT Thu Nov 4 2021 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft possible. * WHERE...Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore and Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ221-248-250-050430- /O.CON.KMQT.GL.A.0013.211105T1800Z-211106T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 416 PM EDT Thu Nov 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 9 ft possible. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage, Seul Choix Point to Point Detour MI and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
959 WHUS73 KMQT 050148 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 948 PM EDT Thu Nov 4 2021 LSZ242>244-051000- /O.CON.KMQT.SC.Y.0130.211105T0300Z-211105T1800Z/ Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 948 PM EDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 4 ft expected. * WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-051000- /O.CON.KMQT.SC.Y.0130.211105T1400Z-211106T0000Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 948 PM EDT Thu Nov 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...From 10 AM to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-248-250-051000- /O.CON.KMQT.GL.A.0013.211105T1800Z-211106T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 948 PM EDT Thu Nov 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 9 ft possible. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage, Seul Choix Point to Point Detour MI and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LSZ266-267-051000- /O.CON.KMQT.GL.A.0013.211105T2300Z-211106T1100Z/ Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 948 PM EDT Thu Nov 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft possible. * WHERE...Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border and Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ jp
486 WHUS73 KMQT 050808 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 408 AM EDT Fri Nov 5 2021 LMZ221-248-250-051615- /O.EXB.KMQT.SC.Y.0130.211105T1500Z-211105T2100Z/ /O.UPG.KMQT.GL.A.0013.211105T1800Z-211106T1200Z/ /O.NEW.KMQT.GL.W.0027.211105T2100Z-211106T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 408 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT SATURDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 9 ft expected. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...For the Gale Warning, from 5 PM this afternoon to 8 AM EDT Saturday. For the Small Craft Advisory, from 11 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ248-051615- /O.EXB.KMQT.SC.Y.0130.211105T1600Z-211105T2300Z/ /O.NEW.KMQT.GL.W.0027.211105T2300Z-211106T0900Z/ Huron Islands to Marquette MI- 408 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EDT SATURDAY... * WHAT...For the Gale Warning, south to southwest winds 15 to 25 kt with gusts up to 40 kt and waves 1 to 4 ft expected. For the Small Craft Advisory, south winds 10 to 15 kt with gusts up to 30 kt and waves 1 to 2 ft expected. * WHERE...Huron Islands to Marquette MI. * WHEN...For the Gale Warning, from 7 PM this evening to 5 AM EDT Saturday. For the Small Craft Advisory, from noon today to 7 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ249>251-051615- /O.EXT.KMQT.SC.Y.0130.211105T1600Z-211105T2300Z/ /O.NEW.KMQT.GL.W.0027.211105T2300Z-211106T1200Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- 408 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EDT SATURDAY... * WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts up to 40 kt and waves 2 to 4 ft expected. For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 3 ft expected. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...For the Gale Warning, from 7 PM this evening to 8 AM EDT Saturday. For the Small Craft Advisory, from noon today to 7 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ266-267-051615- /O.UPG.KMQT.GL.A.0013.211105T2300Z-211106T1100Z/ /O.NEW.KMQT.GL.W.0027.211105T2300Z-211106T1200Z/ Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 408 AM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EDT SATURDAY... * WHAT...South to southwest winds 20 to 25 kt with gusts up to 40 kt and waves 5 to 8 ft expected. * WHERE...Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore and Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border. * WHEN...From 7 PM this evening to 8 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ240-241-051615- /O.EXB.KMQT.SC.Y.0130.211105T1200Z-211106T1200Z/ Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- 408 AM EDT Fri Nov 5 2021 /308 AM CDT Fri Nov 5 2021/ ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 8 AM EDT /7 AM CDT/ SATURDAY... * WHAT...South winds 15 to 20 kt with gusts up to 32 kt and waves 1 to 3 ft expected. * WHERE...Saxon Harbor WI to Black River MI and Black River to Ontonagon MI. * WHEN...From 8 AM EDT /7 AM CDT/ this morning to 8 AM EDT /7 AM CDT/ Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ245-051615- /O.EXB.KMQT.SC.Y.0130.211105T0900Z-211106T1400Z/ Manitou Island to Point Isabelle MI- 408 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Manitou Island to Point Isabelle MI. * WHEN...Until 10 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ246-247-051615- /O.EXB.KMQT.SC.Y.0130.211105T1600Z-211106T1200Z/ Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays- 408 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Point Isabelle to Lower Entrance of Portage Canal MI and Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays. * WHEN...From noon today to 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ242>244-051615- /O.EXT.KMQT.SC.Y.0130.000000T0000Z-211107T0300Z/ Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 408 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt becoming west Saturday and waves 4 to 7 ft occurring. * WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...Until 11 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale watch went out at Nov 4, 1:35 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 4, 1:35 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Marquette MI 135 AM EDT Thu Nov 4 2021 .SHORT TERM...(This evening through Thursday) Issued at 346 PM EDT WED NOV 3 2021 Ongoing LES will continue into tonight before winds back to out of the SW, effectively cutting off the LES machine. Have continued to mention LER (low probabilities though) through the remainder of this afternoon but with temps solidly dipping into the teens and 20s tonight for locations away from the lakeshores, any lingering LE will fall in the form of snow. Another, final, vort max/lobe will cross the U.P. tonight as an additional lifting mechanism for the LES but with ridging/drier air building in from the west, hence the short-lived forecast for LES (besides just that SW turn). The incoming drier air/wind shift should also limit QPF values tonight, which should thereby limit snow amounts. All of this to say look for just a few more tenths to inches tonight, then clearing skies tomorrow, with clouds holding on longer in the east as the responsible upper trough finally pulls away from the Upper Great Lakes. As aforementioned, temps tonight will be cold, especially in locations that are not only typically prone but where skies may clear earlier in the night, such as in the interior west. Radiational cooling could therefore allow for a rapid drop in temps outside of more typical diurnal trends. Highs tomorrow will rebound under a WAA regime, with widespread 40s expected. .LONG TERM...(Thursday night through Wednesday) Issued at 327 PM EDT WED NOV 3 2021 A mostly dry and seasonable long term period is expected as split flow Friday gives way to a more amplified upper-level pattern across the CONUS for the weekend and early next week. The only rain chance looks to be on Saturday, and it's a low chance. Temps will either be near normal or above normal into the middle of next week. Thursday night, increasing pressure gradient ahead of an approaching trough could make for breezy conditions through the night - if the PBL doesn't decouple. The NAM develops a low cloud deck which limits radiational cooling and keeps the boundary layer mixed, and thus breezy and relatively warm, but not sure these low level clouds will actually develop. Otherwise, despite the 20-25 kt wind just off the ground, it may still end up being a mostly calm and cool night. The exception will be in the downslope areas along the Lake Superior shoreline where the SW wind is more likely to be breezy regardless of any cloud cover or the lack thereof. Look for lows in the 20s interior and in the low 30s along the lakeshores. The pressure gradient will continue to increase Friday ahead of a short wave tracking eastward through the Northern Plains. Although there will be WAA occurring with this SW flow, it will still be cool enough aloft for the lowest couple thousand feet to be well mixed during the day Friday. Therefore, could see some 20-30 mph SW gusts mix down to the surface, especially in the afternoon. Look for highs around 50. Friday night, the core of the LLJ will pass overhead. With cloud cover increasing, Friday night is looking more likely to be a mild and breezy night with lows only getting down into the upper 30s to mid 40s and SW winds around 10-15 mph persisting through the night. Some 25-35 mph gusts will be possible in the downslope areas along the Lake Superior shoreline. On Saturday, a mid-level short wave and associated surface cold front will swing across the area. This disturbance could kick off a few showers. However, forcing for ascent with this wave looks very weak, and ensemble guidance continues to show only low probabilities of precip. Will maintain low-end chances of rain showers during this period, but note that most of the day should end up dry. Sunday looks like the warmest day of the next week as that short wave pulls off to the northeast and upper-level ridging builds in. Highs could reach 60 in some areas. Monday could end up being nearly as warm, but another short wave and cold front will be approaching the area, and models are signaling some uncertainty in the timing of the FROPA. If it holds off until after peak heating on Monday, as in the 12z deterministic GFS, than 60s are possible for much of the area. Meanwhile, the EPS generally signal a quicker arrival of the front, and thus cooler weather. After that, the next notable weather-maker will likely be a strong low pressure system developing over the Mississippi Valley Wednesday and then tracking north towards the U.P. Although it's still 7-8 days out, there has been decent run-to-run consistency in deterministic models and the GEFS mean shows a strong signal, even if there are still notable timing and placement differences among the members. This will likely be a warm system with rain rather than snow. However, the track of the 12z GEFS mean low would suggest at least the possibility for some wrap-around or lake effect snow on the back side by late Thursday or Friday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 134 AM EDT THU NOV 4 2021 Flurries around KCMX will end later overnight. Otherwise, at IWD/CMX/SAW, VFR conditions are anticipated to prevail. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 337 PM EDT WED NOV 3 2021 Light winds of generally 20 kts or less are expected tonight into Thursday morning. By early afternoon Thursday, some 20-25 kt SW winds will develop on the west half which will then continue into Thursday night before very briefly subsiding back below 20 kts. The strongest winds of the period will be Friday afternoon and Friday night ahead of a trough that will move across the lake on Saturday. Although it is a SW wind which is usually stable, the recent cold air mass being in place will allow stronger gusts to mix down during this period despite the SW wind direction. Have introduced some low-end gales to the east half of the lake for a few hours Friday evening. With it being a short period of gales, and being just over 48 hours out, did not issue a Gale Watch with this forecast package. One may be needed in subsequent packages, but that is not a guarantee since the period of gales looks rather short. Winds will subside below 20 kts by late Saturday afternoon and remain below 20 kts through Sunday. Slightly stronger winds are possible again on Monday behind another trough. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...lg LONG TERM...RJC AVIATION...07 MARINE...RJC
Hazardous weather outlook, Nov 3, 4:10 PM EDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 410 PM EDT Wed Nov 3 2021 MIZ006-007-085-042015- Alger-Luce-Northern Schoolcraft- 410 PM EDT Wed Nov 3 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight Light scattered lake effect snow showers are expected to continue overnight with additional minor accumulations likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit snowfall reports to the National Weather Service via phone, on our website, or through Facebook or Twitter using #906wx. MIZ001>005-009>014-084-042015- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Gogebic- Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton- 410 PM EDT Wed Nov 3 2021 /310 PM CDT Wed Nov 3 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Waves on Lake Michigan building to 6 to 9 feet could lead to some minor lakeshore flooding along the Lake Michigan shorelines of southern Schoolcraft County and the Garden Peninsula Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-042015- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 410 PM EDT Wed Nov 3 2021 /310 PM CDT Wed Nov 3 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Southerly gales to 35 knots are likely across eastern Lake Superior Friday night. See the latest Open Lake Forecast for more details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-042015- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 410 PM EDT Wed Nov 3 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Southwest gales of 35 to 40 knots are likely Friday night. See the latest Nearshore Marine Forecast for more details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. RJC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 4:21 AM EDT | Small Craft Advisory | MQT | 68 hr | |
| Nov 4, 2:57 PM EDT | Lakeshore Flood Advisory | MQT | Delta, Schoolcraft | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.